# SDR 2004FA0000742

- Difficulty date: January 9, 2001
- Submitted: September 24, 2004
- Operation: General aviation
- Aircraft: N4572A
- Make and model: Beech V35B
- Aircraft serial: D9150
- Engine: Cont IO520BA
- Propeller: Mcauly 3A32C76
- System (JASC): 1430 · Fasteners
- Part: Nut
- Condition: Cracked
- Location: Rudder
- Part time: 3,452 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ON ANNUAL INSPECTION OF RUDDERS AT THE CENTER ATTACH FITTING AFT SPAR MOUNT, SLIGHT RUST WAS NOTED.  FURTHER INSPECTION REVEALED 5 OUT OF THE 8 ATTACH NUTS ON THE SPAR ATTACH WERE CRACKED THROUGH TO THE BOLT THREADS.  THESE NUTS ARE CRACKED ONLY O THE BOTTOM AREA OF NUT.  LOOKING DOWN AT THE ATTACH NUTS WILL NOT SHOW CRACKS.  TELL TALE RUST ON THE BOLT THREADS IS THE ONLY TOP SIDE INDICATOR.  RECOMMEND THAT NAS679A NUT BE INSPECTED OR REPLACED WITH MS21042 OR MS21083N.  THESE NUTS ARE USED IN OTHER LOCATIONS ON THE PLANE.  EXPOSED NUTS ARE MORE SUSCEPTIBLE TO CRACKING.
